Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 7, 2005, 11:00 AM EDT for Lafayette County, Taylor County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 11:00 AM EDT (15:00 UTC)
- Expired
- Apr 7, 2005, 11:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 102 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 071501 SVRTAE FLC067-123-071545- /O.NEW.KTAE.SV.W.0094.050407T1500Z-050407T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EDT THU APR 7 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TAYLOR COUNTY IN FLORIDA LAFAYETTE COUNTY IN FLORIDA THIS INCLUDES THE CITY OF MAYO * UNTIL 1145 AM EDT * AT 1059 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES SOUTHWEST OF MAYO...OR ABOUT 14 MILES SOUTH OF PERRY...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAYO BY 1140 AM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2999 8356 2983 8347 2993 8309 3015 8324 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:15 AM EDT, 45 minutes earlier.
Area forecast discussion, Apr 7, 10:15 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT THU APR 7 2005
.SYNOPSIS...THE BAND OF THE HEAVY SHOWERS AND THUNDERSTORMS IS
ENTERING THE EASTERN PART OF OUR CWA AND WILL MOVE OUT OF THE AREA
BY THIS AFTERNOON. CURRENTLY...THE SFC COLD FRONT IS ANALYZED NEAR
PENSACOLA. FURTHER DEVELOPMENT IS EXPECTED IF CLOUDS BREAK ENOUGH TO
ALLOW HEATING THIS AFTERNOON BEFORE THE FRONTAL PASSAGE...SO POPS ARE
KEPT CATEGORICAL UNTIL THIS EVENING. INHERITED FORECAST LOOKS GOOD.
&&
.MARINE...MOBILE BUOY REPORTING 7 FT SEAS. SUSTAINED WINDS ARE
AROUND 20 KNOTS. WILL KEEP SCA CONDITIONS TODAY FOR ALL
WATERS...THEN EXPECT SEAS TO DECREASE THIS EVENING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH TODAY ALL ZONES.
GA...FLOOD WATCH TODAY ALL ZONES.
FL...SMALL CRAFT ADVISORY TODAY ALL MARINE ZONES.
FLOOD WATCH TODAY ALL ZONES.
&&
BARRY/HICKS
.PREVIOUS DISCUSSION FOLLOWS...
.SYNOPSIS...DEEP STACKED LOW WAS MOVING E-SE ACROSS ARKANSAS AT THIS
TIME. BAND OF SHOWERS AND THUNDERSTORMS OVER OUR ERN CWFA WAS
PUSHING SLOWLY E...AND THIS BAND EXTENDED WELL SW INTO THE GULF WITH
QUITE A BIT OF ECHO TRAINING NOTED ON RADAR. MSAS OBJECTIVE THETA-E
ANALYSIS SHOWS THAT THE COLD FRONT THAT EXTENDED ALONG THE LOWER MS
RIVER VALLEY HAS BECOME A BIT MORE DIFFUSE AND E-W ORIENTED. THIS
LOWERS THE SEVERE THREAT BUT INCREASES THE FLOODING POTENTIAL.
&&
.SHORT TERM...TODAY THROUGH SATURDAY.
TODAY - BOTH OBSERVED DATA AND MODEL PROGS INDICATE W A SLOWER
SOLUTION WITH THE MENTIONED LOW. NAM IS SLOWER WITH THE MODEL
INSTABILITY AXIS / THUNDERSTORM LINE PASSAGE THROUGH OUR CWFA IN THE
18-00Z TIMERANGE...AND GFS IS SLIGHTLY FASTER IN THE 12-18Z RANGE.
GFS SHOWS STRONGER SHEAR PARAMETERS FOR THE 0-1KM AND BL-6KM LAYERS.
AGREE WITH THE LATEST SWODY1 THAT DESTABILIZATION MAY BE LIMITED
WITH ONGOING MCS. STILL WOULD NOT RULE OUT HAIL WITH COLD
TEMPERATURES ALOFT AS UPPER LOW TRACKS E ACROSS AL/GA.
WILL EXTEND THE FLOOD WATCH INTO TODAY...BASED ON THE LATEST HPC
EXCESSIVE RAINFALL DISCUSSION AND GRAPHIC...WHICH PLACES MUCH OF
OUR CWFA IN A HIGH RISK AREA FOR EXCEEDED FLASH FLOOD GUIDANCE
VALUES. WILL ALSO MENTION POSSIBLE SEVERE PER SWODY1 GUIDANCE.
TONIGHT - POPS SHOULD TAPER FROM W-E.
FRIDAY - UPPER LOW EXPECTED TO BE OVER GA...WITH A COLD FRONTAL
PASSAGE ALSO EXPECTED DURING THE DAY. STEEP LAPSE RATES AND
SIGNIFICANT RESIDUAL BOUNDARY LAYER MOISTURE JUSTIFY CHANCE POPS FOR
SHOWERS AND STRAY TSRA POPPING UP DURING THE DAY. PLEASE SEE THE SPC
SWODY2 PRODUCT FOR MORE DETAILS.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.
MODIFIED SOME WIND GRIDS. NO OTHER SIGNIFICANT CHANGES WERE MADE.
&&
.MARINE...MOBILE BUOY REPORTING 10 FT SEAS. SCA CONDITIONS HAVE
LIKELY MOVED INTO OUR WRN WATERS ALREADY. WILL KEEP SCA CONDITIONS
TODAY FOR ALL WATERS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.HYDROLOGY...
WITH ADDITIONAL HEAVY RAIN EXPECTED...WE CONTINUE TO BE CONCERNED
ABOUT RIVER FLOODING. PLEASE REFERENCE THE LATEST FLOOD STATEMENTS
ISSUED BY OUR OFFICE FOR MORE INFORMATION.
THE FLOOD OUTLOOK CAN BE FOUND AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/ESFTAE
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 77 56 75 54 / 90 30 40 10
PANAMA CITY 73 59 73 59 / 80 20 30 10
DOTHAN 75 56 70 55 / 90 30 30 10
ALBANY 78 56 73 55 / 90 30 40 20
VALDOSTA 77 56 74 56 / 90 40 40 20
CROSS CITY 78 56 75 57 / 90 40 40 10
&&
TJTHazardous weather outlook, Apr 7, 4:38 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 AM EDT THU APR 7 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-081000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 438 AM EDT THU APR 7 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. FLASH FLOODING WILL CONTINUE TO BE A CONCERN TODAY AS STRONG TO SEVERE THUNDERSTORMS MOVE THROUGH THE REGION WITH VERY HEAVY RAIN...AS WELL AS A CHANCE FOR DAMAGING WINDS AND LARGE HAIL. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TODAY. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO DIMINISH THIS EVENING. AS THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE UNSETTLED WEATHER APPROACHES...WINDS AND SEAS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS BY THIS AFTERNOON. STRONG ONSHORE WINDS WILL RESULT IN RIP CURRENTS...SLIGHTLY ABOVE NORMAL TIDES...AND MAY AGGRAVATE ONGOING FLOOD CONDITIONS NEAR THE MOUTHS OF RIVERS THAT EMPTY INTO THE GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AS A COLD FRONT MOVES THROUGH THE OUTLOOK AREA. SOME STORMS COULD PRODUCE SMALL HAIL...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... BECAUSE THERE IS A RISK FOR FLOODING AND SEVERE WEATHER TODAY...SOME AND SPOTTER ACTIVATION MAY BE REQUIRED. .RIP CURRENTS... THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. TO ESCAPE A RIP CURRENT...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:06 PM EDT | Tornado Warning | TAE | Walton | 266 days |
| Apr 6, 8:42 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 33 min |
| Apr 6, 9:09 PM EDT | Flash Flood Warning | TAE | Bay, Holmes, Walton, Washington | 2 hr |
| Apr 6, 11:16 PM EDT | Flash Flood Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 119 min |
| Apr 6, 11:56 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 49 min |
| Apr 7, 12:49 AM EDT | Flash Flood Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 116 min |
| Apr 7, 3:16 AM EDT | Flash Flood Warning | TAE | Bay | 119 min |
| Apr 7, 5:28 AM EDT | Flash Flood Warning | TAE | Gulf | 4 hr |
| Apr 7, 8:14 AM EDT | Severe Thunderstorm Warning | TAE | Franklin | 31 min |
| Apr 7, 1:04 PM EDT | Tornado Warning | TAE | Dixie | 265 days |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.